Advanced Search
MyIDEAS: Login to save this article or follow this journal

Arrow's Possibility Theorem for one-dimensional single-peaked preferences

Contents:

Author Info

  • Ehlers, Lars
  • Storcken, Ton

Abstract

In one-dimensional environments with single-peaked preferences we consider social welfare functions satisfying Arrow's requirements, i.e. weak Pareto and independence of irrelevant alternatives. When the policy space is a one-dimensional continuum such a welfare function is determined by a collection of 2N strictly quasi-concave preferences and a tie-breaking rule. As a corollary we obtain that when the number of voters is odd, simple majority voting is transitive if and only if each voter's preference is strictly quasi-concave.

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL: http://www.sciencedirect.com/science/article/B6WFW-4S01WM8-4/2/f47b26be54a71fc239801641a3c2744a
Download Restriction: Full text for ScienceDirect subscribers only

As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.

Bibliographic Info

Article provided by Elsevier in its journal Games and Economic Behavior.

Volume (Year): 64 (2008)
Issue (Month): 2 (November)
Pages: 533-547

as in new window
Handle: RePEc:eee:gamebe:v:64:y:2008:i:2:p:533-547

Contact details of provider:
Web page: http://www.elsevier.com/locate/inca/622836

Related research

Keywords: Arrovian social choice One-dimensional continuum Single-peaked preferences;

References

No references listed on IDEAS
You can help add them by filling out this form.

Citations

Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
as in new window

Cited by:
  1. Bossert, Walter & Peters, Hans, 2013. "Single-plateaued choice," Mathematical Social Sciences, Elsevier, vol. 66(2), pages 134-139.
  2. Walter Bossert & Hans Peters, 2013. "Single-Basined Choice," Cahiers de recherche 04-2013, Centre interuniversitaire de recherche en ├ęconomie quantitative, CIREQ.

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:eee:gamebe:v:64:y:2008:i:2:p:533-547. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Zhang, Lei).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.